Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 25, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Feb 20, 2017, 1:28 AM CST for 4 counties in Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2017, 1:28 AM CST (07:28 UTC)
- Expired
- Feb 20, 2017, 2:30 AM CST
- In force
- 62 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Brazos County, TX, Burleson County, TX, Grimes County, TX, Madison County, TX
The radar
The Ft Hood radar (KGRK), 112 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 1:39 AM CST | Severe Thunderstorm Watch | SPC | 59 days |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 11:27 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Feb 19, 11:27 PM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1127 PM CST Sun Feb 19 2017
.AVIATION...
Just minor tweaks for the 6z TAFs compared to the previous set.
Most fcsts were already updated for estimates as to when the
leading edge of storms currently in cntl will be moving into SE Tx
overnight. Moderate to heavy rain & perhaps 25-40kt gusts
expected along the initial boundary followed by several hours of
light to occasional moderate rainfall during the day Mon. Did
bring in some more favorable aviation conditions in the mid/late
afternoon hours. There's a chance we fog up tomorrow night w/
light winds & wet grounds. 47
&&
.PREV DISCUSSION... /ISSUED 1006 PM CST Sun Feb 19 2017/
More models are jumping on board with the Texas Tech WRF in
showing a little earlier arrival of the approaching system
overnight tonight. Current thinking puts the onset of showers and
storms to around 1 to 4 am for the Brazos Valley down to Matagorda
Bay, 3 to 6 am for the Houston metro, and 5 to 8 am for Liberty
County and around Galveston Bay. Of course, this is just the
onset, and showers and storms will likely impact SE Texas for much
of the day tomorrow. Some models including the HRRR are
suggesting the formation of a surface boundary which could be a
focus for training storms and heavier rainfall. Confidence on
where this boundary ends up focusing the heaviest rainfall is low.
A Flash Flood Watch remains in effect for much of SE Texas from 3
am to 4 pm. 11/47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 64 72 57 76 55 / 100 70 10 20 10
Houston (IAH) 69 72 61 76 59 / 80 100 30 30 10
Galveston (GLS) 68 70 63 72 62 / 60 100 50 30 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch from 3 AM CST Monday through Monday afternoon
for the following zones: Austin...Brazoria...Brazos...
Burleson...Chambers...Colorado...Fort Bend...Galveston...
Grimes...Harris...Jackson...Liberty...Madison...Matagorda...
Montgomery...San Jacinto...Walker...Waller...Washington...
Wharton.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 6 AM CST Monday for
the following zones: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM...Waters from Freeport to the
Matagorda Ship Channel from 20 to 60 NM...Waters from High
Island to Freeport from 20 to 60 NM.
Dense Fog Advisory until 7 AM CST Monday for the following
zones: Coastal waters from High Island to Freeport out 20
NM.
&&Hazardous weather outlook, Feb 19, 4:00 AM CST, 21 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 400 AM CST Sun Feb 19 2017 TXZ163-164-176>179-195>200-210>214-226-227-235>238-201000- Austin-Brazoria-Brazos-Burleson-Chambers-Colorado-Fort Bend- Galveston-Grimes-Harris-Houston-Jackson-Liberty-Madison-Matagorda- Montgomery-Polk-San Jacinto-Trinity-Walker-Waller-Washington- Wharton- 400 AM CST Sun Feb 19 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Patchy fog and light drizzle will reduce visibility this morning to less than 3 miles. A few areas could experience locally dense fog with visibility below a 1/2 mile at times. Use caution if driving this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday An upper level trough will approach the state tonight. Showers and thunderstorms are expected to develop around midnight and overspread the region. A few of the storms could become strong west of a Crockett to Houston to Bay City line with gusty winds and small hail. However, The primary hazard will be heavy rain. At this time...the heaviest rain is expected to fall between 3 AM and 9 AM with light to moderate rain lingering into the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight into early Monday. GMZ330-335-350-355-370-375-201000- Coastal waters from Freeport to the Matagorda Ship Channel out 20 NM-Coastal waters from High Island to Freeport out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to the Matagorda Ship Channel from 20 to 60 NM-Waters from High Island to Freeport from 20 to 60 NM- 400 AM CST Sun Feb 19 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Sea fog will be possible through tonight. Visibility could fall below a mile at times. A storm system will bring additional showers and thunderstorms late tonight. A few of the storms could be strong with heavy rain reducing visibility and gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday A storm system will bring additional showers and thunderstorms on Monday. A few of the storms could again be strong with heavy rain reducing visibility and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 6:22 PM CST | Marine Dense Fog Advisory | HGX | 5 hr | |
| Feb 20, 12:49 AM CST | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 41 min |
| Feb 20, 1:28 AM CST | Areal Flood Advisory | HGX | Brazos, Burleson, Washington | 3 hr |
| Feb 20, 3:20 AM CST | Areal Flood Advisory | HGX | Austin, Grimes, Waller, Washington | 115 min |
| Feb 20, 3:24 AM CST | Severe Thunderstorm Warning | HGX | Houston, Madison, Trinity, Walker | 36 min |
| Feb 20, 3:27 AM CST | Special Weather Statement | HGX | Trinity | 48 min |
| Feb 20, 3:45 AM CST | Special Weather Statement | HGX | Trinity | 30 min |
| Feb 20, 4:09 AM CST | Areal Flood Advisory | HGX | Grimes, Houston, Madison, Montgomery, Trinity, Walker | 3 hr |
| Feb 20, 4:13 AM CST | Special Weather Statement | HGX | Austin, Colorado, Jackson | 32 min |
| Feb 20, 4:24 AM CST | Areal Flood Advisory | HGX | Austin, Colorado, Jackson, Wharton | 3 hr |
| Feb 20, 4:34 AM CST | Special Weather Statement | HGX | San Jacinto, Trinity | 41 min |
| Feb 20, 4:47 AM CST | Severe Thunderstorm Warning | HGX | Austin, Colorado, Wharton | 28 min |
| Feb 20, 4:52 AM CST | Special Marine Warning | HGX | 113 min | |
| Feb 20, 5:09 AM CST | Severe Thunderstorm Warning | HGX | Austin, Colorado, Fort Bend, Harris, Waller, Washington and 1 more | 36 min |
| Feb 20, 5:31 AM CST | Areal Flood Advisory | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 4 more | 3 hr |
| Feb 20, 5:43 AM CST | Special Weather Statement | HGX | Fort Bend, Harris, Montgomery, Walker, Waller | 32 min |
| Feb 20, 5:48 AM CST | Severe Thunderstorm Warning | HGX | Fort Bend, Grimes, Harris, Montgomery, Walker, Waller | 42 min |
| Feb 20, 6:03 AM CST | Special Marine Warning | HGX | 57 min | |
| Feb 20, 6:28 AM CST | Special Weather Statement | HGX | Montgomery, Polk, San Jacinto, Trinity, Walker | 77 min |
| Feb 20, 6:43 AM CST | Special Marine Warning | HGX | 32 min | |
| Feb 20, 7:20 AM CST | Areal Flood Advisory | HGX | Austin, Brazos, Burleson, Washington | 3 hr |
| Feb 20, 7:23 AM CST | Special Marine Warning | HGX | 97 min | |
| Feb 20, 7:41 AM CST | Special Weather Statement | HGX | Brazoria, Galveston | 64 min |
| Feb 20, 7:42 AM CST | Areal Flood Advisory | HGX | Austin, Colorado, Wharton | 3 hr |
| Feb 20, 10:29 AM CST | Special Weather Statement | HGX | Chambers | 46 min |
| Feb 20, 2:10 PM CST | River Flood Warning | HGX | Jackson | 50 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.